MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK AXS CATALYST 5 - 058X115 (FDA); CATHETER, PERCUTANEOUS

STRYKER NEUROVASCULAR CORK AXS CATALYST 5 - 058X115 (FDA); CATHETER, PERCUTANEOUS
Catalog Number M003IC0581150
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record (dhr) review confirms that the device met all material, assembly and performance specifications.Visual inspection revealed that the shaft was broken/ fractured at the junction between the grilamid sleeve and the catheter shaft.The catheter shaft was also kinked at 43cm from the proximal end, likely due to handling.Functional testing could not be performed due to the condition of the returned device.It is probable that the catheter shaft was broken/ fractured at the proximal end during removal from the dispenser hoop.However, based on the information currently available a definitive cause of the observed catheter shaft break could not be determined; therefore, an assignable cause of undeterminable was assigned.
 
Event or Problem Description
Analysis of the returned device noted that the catheter shaft was broken.No consequences to the patient were reported.

Brand Name
AXS CATALYST 5 - 058X115 (FDA)
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
MDR Report Key7676372
Report Number3008881809-2018-00302
Device Sequence Number16532556
Product Code DQY
UDI-Device Identifier07613327012019
UDI-Public07613327012019
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K151667
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Catalogue NumberM003IC0581150
Device Lot Number19442037
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/10/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/20/2018
Initial Report FDA Received Date07/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1